American Journal of Clinical Oncology · 2002 · 33 citations · 6 references
MedicineOncologyRadiation OncologyChemotherapyGynecologic Radiation OncologyHypersensitivityAdverse Effects Of ChemotherapyChemotherapy Toxicity ManagementHypersensitivity ReactionsPelvic Radiation CareRadiation TherapyRadiation ToxicityConcurrent Chemoradiation TherapyCytokine Mediator ReleaseCytokine Release AssaysDrug Hypersensitivity ReactionsHypersensitivity Reactions To ChemotherapyPelvic Radiation ToxicityPlatinum HypersensitivityPlatinum-based Drug Hypersensitivity
Hypersensitivity reactions to intravenous cisplatin are rare. The appearance of hypersensitivity reactions in 4 of 25 consecutive patients treated with concomitant pelvic radiation and weekly intravenous cisplatin for gynecologic malignancies is reported. The reactions appeared within hours of cisplatin delivery and included primarily fever, rash, and pruritus. Infection was ruled out by blood cultures and other laboratory studies. Affected patients were treated prophylactically with an antihistamine before subsequent courses of cisplatin, with excellent results. The high rate of hypersensitivity reactions in our series may be attributable to tumor necrosis and cytokine release caused by the pelvic irradiation. Clinicians should be aware of this potential side effect so that early premedication regimens can be instituted to prevent unnecessary toxicity.
6
Charles W. Whitney, William T. Sause, Brian N. Bundy et al. · Journal of Clinical Oncology · 1999 · 1.5K citations · Full text
Immediate (type I) allergic responses to platinum compounds
M. J. Cleare, E. G. Hughes, B. Jacoby et al. · Clinical & Experimental Allergy · 1976 · 149 citations
Life Sciences, Chemistry, Toxicology +17
David S. Alberts, Richard A. Kronmal, Lawrence Baker et al. · Journal of Clinical Oncology · 1987 · 80 citations
Medicine, Oncology, Pharmacology +14